Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 7, NWS Elko, NV

March 8, 2008

NWS Elko, NV issued this wind advisory at Mar 8, 2008, 3:06 AM PST. It took effect at Mar 8, 2008, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 3:06 AM PST (11:06 UTC)
In effect from
Mar 8, 2008, 10:00 AM PST
Expired
Mar 8, 2008, 7:00 PM PST
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 081106
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
306 AM PST SAT MAR 8 2008

NVZ013-090100-
/O.NEW.KLKN.WI.Y.0007.080308T1800Z-080309T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
306 AM PST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING. 

A COLD FRONT WILL MOVE ACROSS NEVADA TODAY...PRODUCING STRONG
NORTHWEST WINDS ACROSS NORTHERN NYE COUNTY LATE THIS MORNING
THROUGH THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH 
WITH GUSTS UP TO 50 MPH LATE THIS MORNING AND CONTINUE INTO THE
EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS WESTERN
PORTIONS OF NORTHERN NYE COUNTY...NAMELY THE TONOPAH AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JM
2 follow-up statements
000 
WWUS75 KLKN 082232
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
232 PM PST SAT MAR 8 2008

NVZ013-090300-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-080309T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
232 PM PST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
INTO THE EVENING HOURS...THEN DIMINISH TO 10 TO 20 MPH BY MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 090242
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
642 PM PST SAT MAR 8 2008

NVZ013-090345-
/O.EXP.KLKN.WI.Y.0007.000000T0000Z-080309T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
642 PM PST SAT MAR 8 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 7 PM PST
THIS EVENING. WINDS HAVE SUBSIDED ACROSS NORTHERN NYE COUNTY. THEREFORE...
THE WIND ADVISORY IS NO LONGER NECESSARY.


$$

JM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 7, 2:45 PM PST, 12 hours 21 minutes earlier.

Area forecast discussion, Mar 7, 2:45 PM PST, 12 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
245 PM PST FRI MAR 7 2008

.SYNOPSIS...A COLD FRONT WILL BRING A THREAT OF RAIN AND SNOW TO
NORTHERN AND CENTRAL NV LATE TONIGHT AND SATURDAY. A COUPLE OF LOW
PRESSURE SYSTEMS WILL BRING A THREAT OF PRECIPITATION TO NORTHERN
NEVADA ON TUESDAY AND AGAIN ON THURSDAY AND FRIDAY OF NEXT WEEK.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY. UPPER TROUGH APPROACHING THE
PAC NW COAST THIS AFTERNOON WILL SPLIT AS IT COMES ONSHORE TONIGHT
WITH THE SRN BRANCH OF ENERGY MOVING ACROSS NRN NV LATE TONIGHT AND
SATURDAY. MODELS SIMILAR IN SHOWING MOSTLY LESS THAN A TENTH OF AN
INCH OF PRECIPITATION WITH THIS SYSTEM SO EXPECTING LESS THAN AN INCH
OF SNOWFALL IN MOST VALLEY LOCATIONS. SNOW SHOWERS WILL LINGER
ACROSS ERN NV SATURDAY NIGHT IN WRAP-AROUND FLOW AROUND UPPER LOW
OVER UTAH. UPPER RIDGE THEN BUILDS INTO THE GREAT BASIN SUNDAY AND
MONDAY. CEC

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. WEAK SHORTWAVE CLIPS
NORTHERN NEVADA MONDAY NIGHT. GFS MODEL SHOWING A CHANCE OF SHOWERS
NEAR THE OR/ID BORDER...TAPERING DOWN TO SLIGHT CHANCE OVER NORTHERN
LANDER/EUREKA COUNTIES. ECMWF MODEL IS DRIER...WITH NO PCP MONDAY
NIGHT...AND ONLY A SLIGHT CHANCE OF PCP OVER THE VERY NORTHEASTERN
MOST CORNER OF ELKO COUNTY TUESDAY MORNING. CONTINUED TO GO WITH A
BLEND OF THE TWO MODELS...RESULTING IN REDUCED POPS OVER CENTRAL
NEVADA MONDAY NIGHT...YET KEEPING SLIGHT CHANCE POPS OVER MOST OF
NORTHERN NEVADA...WITH CHANCE POPS OVER THE HIGHER TERRAIN OF
EXTREME NORTHERN NEVADA. BOTH MODELS SHOW A SLIGHT CHANCE OF PCP
OVER NE NEVADA ON TUESDAY WITH THE THREAT OF SHOWERS DIMINISHING
TUESDAY NIGHT AS THE SHORTWAVE MOVES EAST INTO UTAH. A FLAT RIDGE
BUILD WEDNESDAY OVER THE GREAT BASIN FOR DRY CONDITIONS...HOWEVER
WEST-NORTHWESTERLY FLOW SHOULD RESULT IN PARTLY TO MOSTLY CLOUDY
SKIES OVER THE NORTHERN TWO THIRDS OF THE CWA. WEAK/FLAT RIDGE
GRADUALLY DROPS SOUTH WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH AN
INCREASING THREAT OF SHOWERS OVER NORTHERN NEVADA. H7 TEMPS ARE
AROUND -2C NORTH...AND 0C CENTRAL NEVADA DURING THIS TIME FRAME...SO
SHOWERS SHOULD BE RAIN BELOW 7500-8000 FEET. A STRONGER TROUGH DROPS
DOWN INTO THE REGION BEGINNING THURSDAY NIGHT INTO FRIDAY...WITH
INCREASING AMOUNTS OF MOISTURE MOVING INTO NORTHERN NEVADA ALONG
WITH COOLER TEMPERATURES. NEAR SUNSET FRIDAY EVENING H7 TEMPS OVER
NORTHERN NEVADA DROP TO AROUND -8C...SO SHOWERS FRIDAY EVENING AND
INTO THE WEEKEND ALONG THE I80 CORRIDOR SHOULD BE SNOW...WITH UP TO
A COUPLE INCHES OF SNOW POSSIBLE ALONG AND NORTH OF I80 BY SATURDAY
MORNING. ROOD &&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS WILL CONTINUE INTO THIS
EVENING. HIGH PRESSURE BREAKING DOWN LATE THIS EVENING WITH LOWERING
CEILINGS AS A STORM SYSTEM APPROACHES FROM THE WEST. THREAT OF
SHOWERS INCREASES WEST TO EAST OVERNIGHT TONIGHT...REACHING WMC
AROUND MIDNIGHT...ELKO NEAR 4AM...AND ELY EARLY TO MID MORNING.
&&

LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.